61 yea old male underwent a recent CABG (on plavix) who came with sudden diffuse hemorrhagic rash and purpura as shown in pictures. Much more prominent in legs than the abdomen, very minimal on upper extremities and back. Otherwise everything else normal. No fever, no leukocytosis, not in any distress, GFR almost 50. Do you think plavix can cause that?

3 Likes

LikeAnswersShare

Clopidogrel alone or in combination with ecosprin is known to cause bleeding disorders It can cause diffuse alveolar bleeding and diffuse hemorrhagic rash However other causes of bleeding need to be ruled out 1) Please do PT, PTT and INR to rule out bleeding disorders 2) Coagulation factor level can be checked - as low coagulation factor can cause similar problem 3) Anti-nuclear antibody, Anti glomerular basement membrane antibody, Cryoglobulins can be checked to rule out autoimmune cause of bleeding 4) Platelet count need to be checked 5) Finally if no other cause is found - then it can be labelled as clopidogrel associated bleeding - which requires stopping of clopidogrel

Until recently, it has been traditional practice in most cardiac surgical centers to have patients stop taking aspirin 5 to 7 days before surgery to reduce the risk of bleeding. I dont know wheter was this precaution taken or not !!!

Yes ITP due to antiplatelets Review the doses

Thanx dr Ashok Leel
0

View 5 other replies

May be due to antiplatelet drug induced ITP NEEDS FURTHER EVALUATION ON URGENT BASIS.

Thanks Dr @Biranchi Narayan Mallik Sir
0

? ANTI PLATELET (PLVIX) INDUCED ITP SHOULD BE EVALUATED PROPERLY

Thanks Dr. Kute Ankush
0

View 6 other replies

*ITP DUE TO ANTIPLATELET ** DRUG REACTION ( MAY BE DUE TO SUDDEN STOPPAGE OR PROLONGED USE ) NEEDS FURTHER INVESTIGATION AND EVALUATION TO CONCLUDE.

Thanks Dr kute Ankush
0

View 2 other replies

IT'S A..CASE OF.. ? VASCULOPATHY.. ? ANTIIPLATELET INDUCED ITP..

Tnx Dr Gyanendranath Tripathy
0

View 1 other reply

YES PLAVIX INDUCED PURPURIC RASHES

Need more details When was CABG done , when was heparin stopped CBC, BT, CT ,PT ,APTT, PS May be it is better to stop PLAVIX and put the patient on LMWH , since patient need to have blood thinner after CABG .

GFR 50 is bad atleast plavix can affected do pt INR maintain INR up to3 purpura oral blood thinner usg kub rft akd with purpura with cabg

Load more answers